Regular and Chaotic Dynamics

, Volume 15, Issue 6, pp 677–684 | Cite as

Bifurcation analysis of the Zhukovskii-Volterra system via bi-Hamiltonian approach

  • I. BasakEmail author
Research Articles


The main goal of this paper consists of bifurcation analysis of classical integrable Zhukovskii-Volterra system. We use the fact that the ZV system is bi-Hamiltonian and apply new techniques [1] for analysis of singularities of bi-Hamiltonian systems, which can be formulated as follows: the structure of singularities of a bi-Hamiltonian system is determined by that of the corresponding compatible Poisson brackets.

Key words

integrable Hamiltonian sistems compatible Poisson structures bifurcations semisimple Lie algebras 

MSC2000 numbers

37K10 37J35 37J20 17B80 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bolsinov, A.V. and Oshemkov, A.A., Bi-Hamiltonian Structures and Singularities of Integrable Systems, Regul. Chaotic Dyn., vol.14, nos. 4–5, 2009, pp. 431–454..CrossRefMathSciNetGoogle Scholar
  2. 2.
    Volterra, V., Sur la théorie des variations des latitudes, Acta Math., 1899, vol. 22, pp. 201–357.CrossRefMathSciNetGoogle Scholar
  3. 3.
    Basak, I., Explicit Solution of the Zhukovski-Volterra Gyrostat, Regul. Chaotic Dyn., 2009, vol. 14, no. 2, pp. 223–236.CrossRefMathSciNetGoogle Scholar
  4. 4.
    Bolsinov, A.V. and Fomenko, A.T., Integrable Hamiltonian systems. Geometry, Topology and Classification, CRC Press, 2004.Google Scholar
  5. 5.
    Magri, F., A Simple Model of the Integrable Hamiltonian Equation, J. Math. Phys., 1978, vol.19, no. 5, pp. 1156–1162.zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Magri, F., Casati, P., Falqui, G., and Pedroni, M., Eight Lectures on Integrable Systems, Integrability of Nonlinear Systems, Eds: Kosmann-Schwarzbach, Y. et al.), Lecture Notes in Physics, vol. 495, 2004, pp. 209–250.Google Scholar
  7. 7.
    Fedorov, Yu., Integrable Systems, Poisson Pencils, and Hyperelliptic Lax Pairs, Regul. Chaotic Dyn., 2000, vol. 5, no. 2, pp. 171–180.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Borisov, A.V. and Mamaev I.S., Dynamics of a Rigid Body. Hamiltonian Methods, Integrability, Chaos 2nd ed., Moscow-Izhevsk: RCD, Institute of Computer Science, 2005 (Russian).zbMATHGoogle Scholar
  9. 9.
    Williamson, J., On the Normal Forms of Linear Canonical Transformations of Dynamics, Amer. J. Math., 1937, vol. 58, no. 1, pp. 141–163.CrossRefGoogle Scholar
  10. 10.
    Eliasson, L.H., Normal Forms for Hamiltonian Systems of Poisson Commuting Integrals-Elliptic Case, Comment. Math. Helv., 1990, vol. 65, no. 1, pp. 4–35.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Department de Matemàtica Aplicada IUniversitat Politecnica de CatalunyaBarcelonaSpain

Personalised recommendations